MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-12
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during post-dilatation interaction with the ruptured 4x12mm nc balloon resulted in the reported device damaged by another device (implanted stent appeared malapposed) thus resulting in the reported patient-device incompatibility wall apposition.The treatment appears to be related to the operational context of the procedure as a new guide wire and balloon were used to dilate the stent again.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the non-calcified, non-tortuous right coronary artery.A 3.5x12mm xience sierra stent delivery system (sds) was advanced without pre-dilatation, and the stent was deployed without issue.An unspecified 4x12mm nc balloon was used for post-dilatation at 18 atmospheres when the balloon ruptured.After the balloon was removed, the implanted stent appeared malapposed due to the balloon rupture, so a new guide wire and balloon were used to dilate the stent again.An unspecified 4.0mm stent was implanted elsewhere in the anatomy.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11164057
Report Number2024168-2021-00397
Device Sequence Number14342405
Product Code NIQ
UDI-Device Identifier08717648227400
UDI-Public08717648227400
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2022
Device Model Number1550350-12
Device Catalogue Number1550350-12
Device Lot Number0091641
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR